Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 8, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 3, 2017, 7:43 AM CDT for Monroe County, Mississippi. It took effect at Apr 3, 2017, 1:00 PM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2017, 7:43 AM CDT (12:43 UTC)
- In effect from
- Apr 3, 2017, 1:00 PM CDT
- Expired
- Apr 5, 2017, 1:00 AM CDT
- In force
- 36 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 24 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 20.60 ft at Apr 3, 2017, 6:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
896
WGUS44 KMEG 031243
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
743 AM CDT Mon Apr 3 2017
The National Weather Service has issued a Flood Warning for the
Buttahatchie River...Little Tallahatchie Canal...Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC071-093-145-040000-
/O.NEW.KMEG.FL.W.0006.170403T1800Z-170404T0000Z/
/ETAM6.1.ER.170403T1800Z.170403T1800Z.170403T1800Z.NO/
743 AM CDT Mon Apr 3 2017
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Little Tallahatchie Canal at Little Tallahatchie River at Etta
near New Albany
* from today Monday April 3 until at least tonight.
* At 7 AM Monday the stage was...22.9 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 25.0 feet Monday April 3.
* Flood stage is 25.0 feet.
At 25.0 feet, Extensive cropland flooding is occurring, mainly
between State Highway 30 and County Highway 46. Water is beginning to
cover the unpaved portion of Union County Highway 47 near Mud
Ccreek..
&&
LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
3441 8944
$$
MSC095-041243-
/O.NEW.KMEG.FL.W.0007.170403T1754Z-170406T0300Z/
/BGBM6.1.ER.170403T1754Z.170404T0600Z.170405T2100Z.NO/
743 AM CDT Mon Apr 3 2017
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Tombigbee River at Bigbee
* from Monday April 3 until Wednesday April 5.
* At 6 AM Monday the stage was...7.1 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 18.8 feet Tuesday April 4.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Monday April 3 and continue
to rise to near 18.8 feet by Tuesday April 4. The river will fall
below flood stage by Wednesday April 5.
At 18.0 feet, Water is flowing over Hood Road. The flood plain
between Town Creek and the Tombigbee River is flooded. Extensive
agricultural flooding is occurring along Bighway 6 near Bigbee..
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-041243-
/O.NEW.KMEG.FL.W.0008.170403T1800Z-170405T0600Z/
/AMYM6.1.ER.170403T1800Z.170404T0600Z.170405T0000Z.NO/
743 AM CDT Mon Apr 3 2017
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Tombigbee River near Amory
* from Monday April 3 until Tuesday April 04.
* At 7 AM Monday the stage was...15.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 22.8 feet Tuesday April 4.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Monday April 3 and continue
to rise to near 22.8 feet by Tuesday April 4. The river will fall
below flood stage by Tuesday April04.
At 23.0 feet, Most low land and farm land near the river is flooded.
Equipment and livestock may need to be moved to higher ground..
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$
MSC087-095-041243-
/O.NEW.KMEG.FL.W.0009.170404T0600Z-170405T2000Z/
/ABDM6.1.ER.170404T0600Z.170404T1800Z.170405T1400Z.NO/
743 AM CDT Mon Apr 3 2017
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Buttahatchie River near Aberdeen
* from Tuesday April 4 until Wednesday April 5.
* At 6 AM Monday the stage was...8.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 13.7 feet Tuesday April 4.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Tuesday April 4 and continue
to rise to near 13.7 feet by Tuesday April 4. The river will fall
below flood stage by Wednesday April 5.
At 14.0 feet, Flood water begins to cover airbase road located on the
west bank of the river. Low lying farmland land near the river also
begins to flood..
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$1 follow-up statement
151
WGUS84 KMEG 040256
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
956 PM CDT Mon Apr 3 2017
The Flood Warning continues for the Buttahatchie River...Tombigbee
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow morning or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-041315-
/O.EXT.KMEG.FL.W.0007.000000T0000Z-170404T1315Z/
/BGBM6.1.ER.170403T1918Z.170403T2300Z.170404T0715Z.NO/
956 PM CDT Mon Apr 3 2017
The Flood Warning continues for
the Tombigbee River at Bigbee
* until Tuesday April 04.
* At 09 PM Monday the stage was 14.1 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 14.4 feet Tuesday April 04.
* Flood stage is 14.0 feet.
* At 14.0 feet...Flooding of low lying agricltural land is occurring.
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-040904-
/O.EXT.KMEG.FL.W.0008.000000T0000Z-170404T0904Z/
/AMYM6.1.ER.170403T1805Z.170403T2315Z.170404T0304Z.NO/
956 PM CDT Mon Apr 3 2017
The Flood Warning continues for
the Tombigbee River near Amory
* until Monday April 03.
* At 09 PM Monday the stage was 20.3 feet.
* Maximum forecast stage of 15.9 feet Tuesday April 04.
* Flood stage is 20.0 feet.
* At 20.0 feet...Lowland flooding begins.
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$
MSC087-095-050256-
/O.EXT.KMEG.FL.W.0009.170405T0600Z-170405T1800Z/
/ABDM6.1.ER.170405T0600Z.170405T0600Z.170405T1200Z.NO/
956 PM CDT Mon Apr 3 2017
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* from Wednesday April 05 until Wednesday April 05.
* At 09 PM Monday the stage was 10.9 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 13.0 feet Wednesday April 05.
* Flood stage is 13.0 feet.
* At 13.0 feet...Low land near the river is flooded.
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 3, 6:48 AM CDT, 55 minutes earlier.
Area forecast discussion, Apr 3, 6:48 AM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Memphis TN 648 AM CDT Mon Apr 3 2017 .UPDATE... Updated for the 12Z Aviation Discussion && .PREV DISCUSSION... /issued 405 AM CDT Mon Apr 3 2017/ DISCUSSION... A few severe thunderstorms moved into north MS during the early evening hours, eventually transitioning to a stratiform rain event with a few embedded thunderstorms during the overnight hours. Within this area of stratiform rain, a phenomenon known as a wake low developed Sunday evening. These wake lows occasionally form in areas of stratiform precipitation where evaporative cooling fails to balance adiabatic warming associated with mesoscale subsidence, resulting in low pressure at the surface. The gradient between the wake low and the meso high associated with the thunderstorm cold pool is what causes the strong winds. With the convection weakening over the Mid-South, this pressure gradient has relaxed sufficiently to allow the Wind Advisory to be cancelled. Though winds will be gusty at times overnight, wind speeds will generally remain below advisory criteria. The existing area of stratiform precipitation will continue to move off to the east this morning, leaving a more stable environment in its wake. The upper-level trough remains to our west this morning and will make its way northeast across the region later today. As the cold core of this upper low traverses the area, mid-level lapse rates will steepen, enhancing instability as temperatures warm throughout the day. Scattered showers and thunderstorms are expected to develop again by mid/late morning. Model data indicates modest deep-layer shear this afternoon, suggesting that a few updrafts could organize into strong to potentially severe thunderstorms. That said, this potential is relatively low and is covered nicely by the marginal risk issued by the SPC. South-southwest winds will be a bit gusty today at 15-25 mph. Rain chances come to an end this evening as the upper low departs. Subsident, drier air will settle over the area late tonight and Tuesday, providing warm and dry weather across the Mid-South. Temperatures are expected to warm into the mid 70s to lower 80s with south winds of 5-10 mph. The next shortwave trough will begin to affect the area Tuesday night into Wednesday. Thunderstorms associated with the main wave are expected to move east into northeast AR and the Bootheel by midnight. Farther south, isolated showers and thunderstorms are anticipated in the warm sector of the approaching cyclone. The main forcing with this trough stays to the north and the attendant cold front is progged to make an early arrival in the Mid-South Wednesday morning. There is a bit of a cap early in the day when frontal convergence is most favorable for convective development but by the time the cap weakens, winds have veered from the west and drier, cooler air begins to advect into the region. This will keep PoPs limited to 20-30% for Wednesday and Wednesday night. Temperatures were lowered a bit to account for the earlier fropa, with highs ranging from the mid 60s in northeast AR to the low/mid 70s along the Tennessee River Valley. Low PoPs were continued on Thursday as moisture wraps around the backside of the deepening east CONUS trough, but were trimmed back in coverage, primarily focused on west TN. Dewpoints are forecast to be in the 30s by Thursday afternoon suggesting much of this precipitation could evaporate before reaching the ground. Temperatures will be a bit cooler, with afternoon highs in the mid 50s to lower 60s. Temperatures are forecast to fall into the low/mid 40s across most of the area Thursday night, but lingering cloud cover should preclude frost formation. Dry weather is anticipated across the Mid-South Friday through Sunday. Afternoon temperatures will again be in the low/mid 60s for much of the area on Friday, but should warm into the 70s over the weekend. Overnight lows will be on the cool side. Expect lows in the upper 30s and lower 40s for the most part, but some low- lying areas and river valleys (mainly west TN and north MS) may dip into the mid 30s, increasing the potential for a frost. We'll continue to monitor these trends. Johnson && .AVIATION... 12Z TAF cycle VFR conditions will continue for a short time before low clouds move into the region later this morning. Some showers and isolated thunderstorms are moving across far eastern sections of the forecast area at this time with more showers and thunderstorms expected later this morning and into the afternoon hours. VFR conditions will return by this evening. Winds will be mainly from the southeast at 10 to 15 knots with higher gusts shifting to the southwest by this afternoon. Winds will diminish to 5 to 10 knots this evening. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 3, 4:40 AM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 440 AM CDT Mon Apr 3 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 440 AM CDT Mon Apr 3 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a marginal risk for severe thunderstorms across much of the Mid-South today. If severe weather does develop, the main hazards will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon.
In the hours before
Local storm report, Apr 3, 7:11 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
711 AM CDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM NON-TSTM WND DMG 2 NNW BELLS 35.74N 89.10W
04/03/2017 CROCKETT TN TRAINED SPOTTER
A FEW DOWNED TREES NORTH OF BELLS NEAR HIGHWAY 412.
&&
MJLocal storm report, Apr 3, 7:14 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
714 AM CDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM NON-TSTM WND DMG TRENTON 35.97N 88.94W
04/03/2017 GIBSON TN TRAINED SPOTTER
REPORTS OF TREES DOWN ON POWER LINES IN THE TRENTON AREA.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:39 PM CDT | Wind Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 7 hr |
| Apr 3, 7:43 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 11 hr |
| Apr 3, 7:43 AM CDT | River Flood Warning | MEG | Monroe | 62 hr |
| Apr 3, 7:43 AM CDT | River Flood Warning | MEG | Lowndes, Monroe | 5 days |
| Apr 3, 8:06 AM CDT | Special Weather Statement | MEG | Itawamba, Lee, Monroe, Prentiss, Tishomingo | 54 min |
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.